Couldn't find what you looking for?

TRY OUR SEARCH!


I have cirrhosis of the liver and I was told that it was one of the reasons of my hypokalemia. My doctor prescribed Spironolactone. Would anyone like to share experiences with Spironolactone? I’m particularly interested in side effects since I have huge problems with my drugs for cirrhosis treatment.

Loading...


Spironolactone is used in various cases and one of them is when, due to liver disease, a person suffers from an abnormally low level of potassium in the body. This disorder is also called hypokalemia. For this reason it is known as “potassium sparing" diuretic. My sister has kidney problems and she was prescribed Spironolactone too. She was warned about side effects such as nausea, headache, constipation, shortness of breath, severe diarrhoea, vomiting, low blood pressure (Spironolactone is also used in situations involving high blood pressure, hence, I suppose, this type of side effect). The only problem she experienced was gynecomastia - it means that her breasts grew really big, which is also a common side effect when taking this medicine (but she did not mind this, to be honest). If you are a man, then perhaps you will experience breast pain or tenderness. My sister also had problems with constipation, but that is her usual problem and perhaps it shouldn’t be ascribed to Spironolactone. And your doctor will tell you to avoid potassium-rich food since it can cause too much potassium in your body, for example bananas, prunes, raisins, and orange juice.
Reply

Loading...

:( I AM 32 years of age and was prescribed spironoltone at the age of 17YRS OLD, I was told i would be on the drug for no longer than four weeks. Now fifteen years on I am dependant on this drug. Without it i could die within 24 hrs. Ironicially this drug is not for persons with kidney problems, of which i am, since research i have found that spirolactone was tested on lab rats in which the drug increased hypertention and kidney failure. The best advice I could give is half your dose and increase your caffeine intake, vitamin b and zinc. I also would recommend in seeking legal advice as to why your gp perscribed you this life threatening drug.
Reply

Loading...

Dear 'Guest,'

I'm sorry to hear about your problems with spironolactone. If you don't mind my asking, why would going off the med. make you die w/in 24 hours? did your body become dependant on the drug? Were you prescribed it at 17 b/c of a hormone imbalance, or something related to kidney function?
Reply

Loading...

My father was given this drug a week ago. We arent even siure why he was given it - dont trust your Dr is all I can say. We thought it was because of his breathing . He has COPD - not that it is that bad. 

Within SIX days he had the following

dizziness , loss of muscles, loss of use of legs, renal failure, vomiting,  nausia, generally feeling unwell, bloating, sowllen face lips, tongue, inability to swallow, couldnt get out of bed, urinary infection, his penis has shrivelled up ( sorry to be so graphic) and his breasts were tender.  The cardiac nurse said he should take it for at least two weeks otherwise we would have stopped it almost immediately .  he also experienced confusion, is saying things that arent happening - and frankly I am very annoyed that they allow this drug to be used.   It did not improve his breathing and now he is worse because he cannot breathe at all.

Now he is in hopsital . He has been fighting for his life. They cannot operate on his tummy because of his heart( wont survive a big operation). They are trying to dain the abcess.  He was an active man ( could walk  about well if slowly and had a good life).  We dont know if any damage is permanent. This drug is a menace. It should be wothfrawn.  I have found out his syptoms are common  side effects but they are what the doctors DO NOT tell you and it isnt on the paclet.

Reply

Loading...

Wow, I know these postings are older, but I just came to this site and read them for the first time.  I was on Spironolactone from 1984 until just recently, for a hormonal imbalance.  A little dizziness from time to time but nothing I couldn't manage.  Other than that, there were no problems at all.

Reply

Loading...